MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXAL083902A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.The investigation is ongoing.
 
Event or Problem Description
The following was reported to gore: the doctor advanced the sheath up and over.The 8x39 gore® viabahn® vbx balloon expandable endoprosthesis was advanced through the sheath with difficulty.When the device stopped advancing the doctor decided to remove the device.The doctor reported that he pulled the sheath back and attempted to pull the device back into the sheath.The device dislodged from the catheter on the ipsilateral side but was still on the wire.The doctor ran a 4mm balloon into the device and deployed it in the ipsilateral iliac.There was no harm to the patient.
 
Additional Manufacturer Narrative
Corrected data: h6.Method code 2.H6.Results code 2.H6.Conclusions code 1.Additional manufacturer narrative: examination of the returned device revealed the following: the gore® viabahn® vbx balloon expandable delivery system was returned without the endoprosthesis and did not appear to have been inflated.The device displayed catheter damage at 91 cm from the proximal end of the delivery system.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use warnings section state the following: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.
 
Additional Manufacturer Narrative
Corrected data: b5.Describe event or problem.H6.Method code 1.
 
Event or Problem Description
The following was reported to gore: the procedure required an additional gore® viabahn® vbx balloon expandable endoprosthesis (vbx) to treat the contra lateral iliac.The doctor advanced the sheath up and over with a tight aortic bifurcation.The 8x39 vbx was advanced through the 8fr terumo sheath with difficulty.When the device stopped advancing the doctor decided to remove the device.The doctor reported that he pulled the sheath back and attempted to pull the device back into the sheath.The device dislodged from the catheter on the ipsilateral side but was still on the wire.The doctor ran a 4mm balloon into the device and deployed it in the ipsilateral iliac.There was no harm to the patient.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9540124
Report Number2017233-2020-00003
Device Sequence Number2460990
Product Code NIO
UDI-Device Identifier00733132637829
UDI-Public00733132637829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model NumberBXAL083902A
Device Catalogue NumberBXAL083902A
Device Lot Number21359840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/30/2020
02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR